MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results for hepatitis b virus (hbv) when using the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 8800 instrument.On (b)(6) 2022, two aliquots were taken from the same donor sample.One aliquot generated a reactive result for hbv with a cycle threshold (ct) value of 36.8, while the other aliquot generated a non-reactive result.Serology testing for the sample was non-reactive.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 8800 analyzer (serial number: (b)(6)).The investigation determined that the kit cobas 6800/8800 mpx 480t us-ivd assay performed within specifications.A review of the data provided confirmed that the hbv target growth curve was robust and sigmoidal, indicative of true viral target amplification.The internal control, positive control targets, and negative control all demonstrated robust sigmoidal growth curves, confirming proper assay performance.The cycle threshold (ct) value of 36.8 suggested that the sample had a viral concentration near, at, or past the assay's limit of detection (lod), where wavering results between reactive and non-reactive may occur.The most likely cause of the discrepant result was attributed to the sample being an lod sample.Clinically, in the context of non-reactive serology, the donor is most likely a true hbv-positive donor with an occult blood infection (obi), where trace amounts of viral target may intermittently be present in the bloodstream.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100144
Report Number2243471-2025-03279
Device Sequence Number9224979
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number06998917190
Device Lot NumberH30627
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown